The Lupus Forum banner
1 - 3 of 3 Posts

· Registered
Joined
·
17 Posts
Discussion Starter · #1 ·
So, I don't have Lupus, at least that is what the doctors have said. I have sever allergies and something called angioedema(think antiphlaxtic shock but really slow progressing and it last for several days to months). It seems that all the drugs they have been giving me isn't stopping the symptoms of the condition and I was starting to sever reactions on a weekly basis. So my specialist(who specializes in Chronic Urticaria i.e. Hives and Chronic Angioedema) has tried several different drugs, in combination with what I take now, and finally he has tried Plaquenil.

I know about the side effects of possible retinal toxicity and I did see an ophthalmologist before taking it. But what are some other lesser know side effects. Like headaches, dizziness, and sleepiness.

I also wanted to know did anybody start to feel relief immediately or did it take longer?

I know it is a strange request but I would like to hear some opinions and experiences.

Thanks,

Jennifer
 

· Registered
Joined
·
17 Posts
Discussion Starter · #4 ·
It seems that I have some benefits already....in the past two days I have had two attacks that started both in the morning, including swelling in the lips and face, and when my meds started to kick in, it seems to have subsided.

I just didn't want this to be a placebo effect thing going on... :)

And it has helped a little with my Raynaud's as well. I have been getting progressively worse. I have sever reactions to the meds for Raynaud's (extreme migraines) with my very low blood pressure they haven't tried any thing else on the raynaud's. And lately my hands have been getting blue around my fingers and the tops of my knuckles, alot. Even now, the air conditioning seems to be playing havoc with my Raynaud's.

I just hope this is something that I can take for a while...without problems...:D
 

· Registered
Joined
·
17 Posts
Discussion Starter · #6 ·
Well, it seems I can't take Plaquenil either. I had started getting a sore tongue, after about two weeks of being on the Plaquenil, and didn't think anything of it. So I have this dentist appointment and she is checking my teeth and she asks me, "How long have you ahd these funny red bumps on your checks and bottom lip?" And I said,"What bumps?"

SHe pulls out a mirror and shows me, they were everywhere in my mouth, e3xcept my upper lip. And I had notice my mouth had being feeling ffunny, but like it does with predniosne, salty, acidic and sour things would hurt a bit. I call my doctor after my appointment and let him know about the symtopms and he calls back within a few hours and say to"stop the medicine "Immediately". It seems that some people have a rare reaction to the Plaquenil that causes sever inflamation(and cell death actaully) of the mucus membranes (steven-johnson syndrome). Which are in your stomach, lungs, mouth, nose, and intestines. Yeah!!! Another RARE reaction to medication!!!! I had a rare reaction to claritin, bet you didn't know that it can cause hair loss in 1% of 1% of the population. I have a rare condition, a rare reaction to
the rare condition's medication and I think I am about out of RARE episodes!!!!!!

the worst part was that it was working. I felt better, had started exercising the first time in about five years. And now I have to find something else that will work...with out side effects.

BAck to the drawing board....
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top